Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Resolutions and Hilbert series of the unitary highest weight modules of the exceptional groups

Authors: Thomas J. Enright and Markus Hunziker
Journal: Represent. Theory 8 (2004), 15-51
MSC (2000): Primary 22E47, 17B10, 14M12, 13D02
Published electronically: April 15, 2004
MathSciNet review: 2048586
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a sufficient criterion on a highest weight module of a semisimple Lie algebra to admit a resolution in terms of sums of modules induced from a parabolic subalgebra. In particular, we show that all unitary highest weight modules admit such a resolution. As an application of our results we compute (minimal) resolutions and explicit formulas for the Hilbert series of the unitary highest weight modules of the exceptional groups.

References [Enhancements On Off] (What's this?)

  • [BGG] Bernstein, I.N., Gelfand I.M. and Gelfand, S.I., Differential equations on the base affine space and a study of ${\mathfrak{g}}$-modules, Lie Groups and their Representations, Summer School of the Bolyai János Math. Soc. edited by I. M. Gelfand, Halsted Press, Division of John Wiley & Sons, New York, 1975, 21-64.
  • [C] Collingwood, D., The $\mathfrak n$-homology of Harish-Chandra modules: generalizing a theorem of Kostant, Math. Ann. 272 (1985). MR 87a:22027
  • [DES] Davidson, M.G., Enright, T.J. and Stanke, R.J., Differential operators and highest weight representations, Memoirs AMS 94 (1991), 161-187. MR 92c:22034
  • [E] Enright, T.J., Analogues of Kostant's $\mathfrak{u}$-cohomology formulas for unitary highest weight modules, J. Reine Angew. Math. 392 (1988), 27-36. MR 89m:22022
  • [EHW] Enright, T.J., Howe, R. and Wallach, N.R., A classification of unitary highest weight modules, Representation theory of reductive groups (Park City, Utah, 1982), Progr. Math. 40 (1983), 97-143. MR 86c:22028
  • [EH] Enright, T.J. and Hunziker, M., Resolutions and Hilbert series of determinantal varieties and unitary highest weight modules, to appear in J. Algebra.
  • [EJ] Enright, T.J. and Joseph, A., An intrinsic analysis of unitary highest weight modules, Math. Ann. 288 (1990), 571-594. MR 91m:17005
  • [ES1] Enright, T.J. and Shelton, B., Categories of highest weight modules: applications to classical Hermitian symmetric pairs, Memoirs AMS 67 (1987). MR 88f:22052
  • [ES2] -, Highest weight modules for Hermitian symmetric pairs of exceptional type, Proc. AMS 106 (1989), 807-819. MR 89m:17010
  • [EW] Enright, T.J. and Willenbring, J.F., Hilbert series, Howe duality and branching for classical groups, to appear in Math. Ann.
  • [L] Lepowsky, J., A generalization of the Bernstein-Gelfand-Gelfand resolution, J. Algebra 49 (1977), 496-511. MR 57:16367
  • [NOTYK] Nishiyama, K., Ochiai, H., Taniguchi, K., Yamashita, H., Kato, S., Nilpotent orbits, associated cycles and Whittaker models for highest weigh representations, Asterisque 273 (2001). MR 2002b:22025
  • [W] Wallach, N.R., The analytic continuation of the discrete series I, II, Trans. Amer. Math. Soc. 251 (1979), 1-17, 19-37. MR 81a:22009

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 22E47, 17B10, 14M12, 13D02

Retrieve articles in all journals with MSC (2000): 22E47, 17B10, 14M12, 13D02

Additional Information

Thomas J. Enright
Affiliation: Department of Mathematics, University of California at San Diego, La Jolla, California 92093-0112

Markus Hunziker
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602-7403

Keywords: Highest weight modules, minimal resolutions, Hilbert series
Received by editor(s): October 22, 2003
Published electronically: April 15, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society